Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 17, 2006, 3:43 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 18, 2006, 10:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2006, 3:43 PM MST (22:43 UTC)
- In effect from
- Mar 18, 2006, 10:00 AM MST
- Expired
- Mar 18, 2006, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 172243 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 343 PM MST FRI MAR 17 2006 ...AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG GUSTY SOUTHWEST WINDS OVER PARTS OF THE LITTLE COLORADO RIVER VALLEY AND WHITE MOUNTAINS ON SATURDAY... AZZ012>014-017-040-180645- /O.NEW.KFGZ.WI.Y.0006.060318T1700Z-060319T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 343 PM MST FRI MAR 17 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. EXPECT SOUTHWEST WINDS TO INCREASE BY THE LATE MORNING HOURS WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS FROM 35 TO 45 MPH...LASTING INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING. A DEVELOPING LOW PRESSURE TROUGH TO THE WEST OF ARIZONA ALONG WITH A PASSING COLD FRONT THROUGH THE AREA WILL AID THE STRONG SOUTHWEST WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
4 follow-up statements
000 WWUS75 KFGZ 180636 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1136 PM MST FRI MAR 17 2006 ...AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG GUSTY SOUTHWEST WINDS OVER PARTS OF THE LITTLE COLORADO RIVER VALLEY AND WHITE MOUNTAINS ON SATURDAY... AZZ012>014-017-040-181445- /O.CON.KFGZ.WI.Y.0006.060318T1700Z-060319T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 1136 PM MST FRI MAR 17 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. EXPECT SOUTHWEST WINDS TO INCREASE BY MIDDAY SATURDAY WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS FROM 35 TO 45 MPH... LASTING INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING. A DEVELOPING LOW PRESSURE TROUGH TO THE WEST OF ARIZONA ALONG WITH A PASSING COLD FRONT THROUGH THE AREA WILL AID THE STRONG SOUTHWEST WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 181336 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 636 AM MST SAT MAR 18 2006 ...AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG GUSTY SOUTHWEST WINDS OVER PARTS OF THE LITTLE COLORADO RIVER VALLEY AND WHITE MOUNTAINS ON SATURDAY... AZZ012>014-017-040-182000- /O.CON.KFGZ.WI.Y.0006.060318T1700Z-060319T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 636 AM MST SAT MAR 18 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. EXPECT SOUTHWEST WINDS TO INCREASE BY MIDDAY SATURDAY WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS FROM 35 TO 45 MPH... LASTING INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING. A DEVELOPING LOW PRESSURE TROUGH TO THE WEST OF ARIZONA ALONG WITH A PASSING COLD FRONT THROUGH THE AREA WILL AID THE STRONG SOUTHWEST WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 182007 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 107 PM MST SAT MAR 18 2006 ...A STORM SYSTEM OVER THE SOUTHWEST US IS PRODUCING STRONG GUSTY WINDS OVER THE LITTLE COLORADO RIVER VALLEY AND WHITE MOUNTAINS... SOME WIND GUSTS REPORTED SO FAR INCLUDE: SHOW LOW 46 MPH WINSLOW 41 MPH SAINT JOHNS 38 MPH AZZ012>014-017-040-190100- /O.CON.KFGZ.WI.Y.0006.000000T0000Z-060319T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 107 PM MST SAT MAR 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A STORM SYSTEM OVER THE SOUTHWEST US IS PRODUCING SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS FROM 35 TO 45 MPH TODAY. WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 190056 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 556 PM MST SAT MAR 18 2006 ...A LOW PRESSURE SYSTEM LOCATED OVER SOUTHERN NEVADA PRODUCED LOCALLY STRONG WINDS OVER PORTIONS OF NORTHERN ARIZONA THIS AFTERNOON AND EARLY EVENING... HIGHEST WIND GUSTS REPORTED THROUGH 530 PM MST INCLUDED JUMP-OFF RIDGE 52 MPH LIMESTONE CANYON 50 MPH CARRIZO 49 MPH SAINT JOHNS 47 MPH SHOW LOW 46 MPH WINDOW ROCK 43 MPH HOPI 41 MPH WINSLOW 41 MPH AZZ012>014-017-040-190200- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-060319T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 556 PM MST SAT MAR 18 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON... SURFACE COOLING AND A SLIGHT RELAXATION OF THE PRESSURE GRADIENT HAVE REDUCED GUSTING WINDS TO BELOW ADVISORY LEVELS. CORRESPONDINGLY...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 600 PM MST. HIGHEST WINDS DURING THE DAY REACHED BETWEEN 41 AND 52 MILES PER HOUR AND EXTENDED FROM THE EASTERN MOGOLLON RIM...ACROSS THE LITTLE COLORADO RIVER VALLEY...TO THE SOUTHERN REACHES OF THE CHUSKA MOUNTAINS. $$ GFH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:15 PM MST, 28 minutes earlier.
Area forecast discussion, Mar 17, 3:15 PM MST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 PM MST FRI MAR 17 2006 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL SPREAD RAIN AND SNOW SHOWERS ACROSS THE AREA THIS WEEKEND...ALONG WITH COLD AND WINDY CONDITIONS. THE BEST CHANCE FOR STEADY...ACCUMULATING SNOWFALL WILL BE SUNDAY AND SUNDAY NIGHT. ANOTHER STORM WILL KEEP UNSETTLED WEATHER IN THE AREA THROUGH TUESDAY OR WEDNESDAY OF NEXT WEEK. && .DISCUSSION...WE HAVE WAITED AS LONG AS WE CAN THIS AFTERNOON FOR NEW DATA AND MODEL RUNS...BUT AS THE 18Z RUNS CAME IN...THEY REVEALED NO REAL DIFFERENCES. A DEVELOPING TROUGH WILL CONTINUE TO DROP SOUTH DOWN THE CALIFORNIA COAST THIS AFTERNOON...AND WILL DEEPEN TONIGHT AS IT TURNS EAST. TWO SECONDARY S/WVS WITHIN THE TROUGH WILL END THE DEEPENING ABRUPTLY SATURDAY MORNING AS HGHT FALLS DEVELOP OVER THE NORTHERN BAJA. THEN...A THIRD S/WV WILL DIVE INTO THE WESTERN SIDE OF THE TROUGH SUNDAY WITH ANOTHER...POSSIBLY MOST SIGNIFICANT...ROUND OF DYNAMICS. THE FIRST PROBLEM IS LATER TONIGHT AND EARLY SATURDAY AS THE FIRST FRONTAL BAND MOVES THROUGH. GFS IS CONTINUING ITS TREND OF DRYING...WHILE THE MESO-SCALE MODELS WRING OUT .2-.4 TENTHS BEFORE THE FRONT WEAKENS. MUCH OF THIS INITIAL ROUND WILL BE FROM FLAGSTAFF NORTHWESTWARD. A COMPROMISE WITH THE TWO MODELS WILL LEAVE SNOW AMOUNTS BELOW ADVISORY CRITERIA...AND THIS LOOKS GOOD. BY LATER SATURDAY AND SATURDAY NIGHT...A WELL-DEFINED FRONTOGENETICAL BAND DEVELOPS OVER CENTRAL AND EASTERN ARIZONA WITH ANOTHER AREA OF SNOW ADVISORY AMOUNTS POSSIBLE...THIS TIME EAST OF FLAGSTAFF. AGAIN...ZONES HAVE HIGH POPS AND SOME ACCUMULATION...BUT WE WILL WAIT ON ANY HEADLINES. BY SUNDAY...A THIRD STRONGER WAVE WILL BRING SIGNIFICANT DYNAMICS TO A DEEPLY SATURATED AND UNSTABLE AIRMASS. COULD BE OUR BEST SNOWFALL FOR THE WEEKEND...BUT IT IS TOO FAR OUT FOR ANY PRODUCTS. FINALLY...ANOTHER WAVE LOOKS LIKELY FOR TUESDAY/WEDNESDAY...WE HAVE RAISED POPS FOR THIS SYSTEM...WHICH LOOK TO BE THE LAST IN THE LINE FOR NEXT WEEK. PETERSON. && .AVIATION...FOR THE 00Z PACKAGE...SCT-BKN MID CLOUDS WILL BEGIN TO DEVELOP OVER NORTHERN ARIZONA THIS EVENING. CIGS WILL GRADUALLY LOWER DURING THE LATE EVENING HOURS AS A STORM SYSTEM APPROACHES. BEST CHANCE FOR PRECIPITATION AFT 09Z SATURDAY WILL BE FROM KGCN TO THE NORTH AND WEST AND DOWN TO THE KFLG AREA BY AROUND 14Z WITH IFR CONDITIONS DEVELOPING AND CONTINUING THROUGH 18Z. MVFR CONDITIONS CAN BE EXPECTED AFTER THAT AND TO THE EAST OF KFLG. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY SATURDAY FROM 10 AM MST UNTIL 6 PM MST AZ ZONES 12/13/14/17/40. &&
Hazardous weather outlook, Mar 17, 7:00 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST FRI MAR 17 2006 AZZ004>018-037>040-180700- BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY- KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO- LITTLE COLORADO RVR VLY IN COCONINO CO- LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAU AND MESAS SOUTH OF 264- NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS- YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- 700 AM MST FRI MAR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WILL AFFECT NORTHERN ARIZONA THIS WEEKEND. RAIN AND SNOW WILL DEVELOP OVER COCONINO AND YAVAPAI COUNTIES EARLY SATURDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. SNOW LEVELS WILL FALL TO AROUND 4000 FEET WITH 2 TO 4 INCHES OF SNOW ACCUMULATION LIKELY ABOVE 5000 FEET. THE PRECIPITATION WILL BECOME MORE SHOWERY FOR SATURDAY NIGHT OVER CENTRAL AND WESTERN ARIZONA...WITH THE THREAT FOR 3 TO 6 INCH SNOW ACCUMULATIONS SHIFTING TO SOUTHERN NAVAJO AND APACHE COUNTIES... INCLUDING THE WHITE MOUNTAINS. BY SUNDAY...A COLD AND UNSTABLE AIRMASS OVER THE REGION WILL RESULT IN WIDESPREAD SHOWERS WITH SNOW LEVELS FROM 3500 TO 4000 FEET. IN GENERAL...SNOW ACCUMULATIONS ON SUNDAY ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS IN THE HEAVIER SHOWERS. IN ADDITION TO THE SNOWFALL POTENTIAL...THIS STORM WILL CREATE GUSTY WINDS WITH AREAS OF BLOWING AND DRIFTING SNOW. SNOW ADVISORIES MAY BE REQUIRED FOR PORTIONS OF NORTHERN ARIZONA THIS WEEKEND. PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD KEEP INFORMED OF THE LATEST FORECASTS CONCERNING THIS DEVELOPING WEATHER SYSTEM. UPDATES ARE AVAILABLE ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF JJ
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.